Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 21, NWS La Crosse, WI

June 14, 2019Clark County, Jackson County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 14, 2019, 6:29 PM CDT for Clark County, Jackson County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2019, 6:29 PM CDT (23:29 UTC)
Expired
Jun 14, 2019, 7:30 PM CDT
In force
61 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, WI, Jackson County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2019-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2019-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

216 
WUUS53 KARX 142329
SVRARX
WIC019-053-150030-
/O.NEW.KARX.SV.W.0021.190614T2329Z-190615T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
629 PM CDT Fri Jun 14 2019

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Southwestern Clark County in central Wisconsin...
  Northwestern Jackson County in west central Wisconsin...

* Until 730 PM CDT.

* At 629 PM CDT, a severe thunderstorm was located over Augusta, or
  22 miles northeast of Whitehall, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Price around 640 PM CDT.
  Fairchild around 650 PM CDT.
  Humbird around 655 PM CDT.

Other locations impacted by this severe thunderstorm include Wildcat
Mound, Highway 10 And 12, Highway 10 And Bald Peak Road, Alma Center,
Levis, Requa and Merrillan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4459 9069 4436 9085 4457 9117 4460 9116
      4460 9092 4466 9092
TIME...MOT...LOC 2329Z 295DEG 22KT 4465 9108 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
2 follow-up statements
567 
WWUS53 KARX 142354
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
654 PM CDT Fri Jun 14 2019

WIC019-053-150030-
/O.CON.KARX.SV.W.0021.000000T0000Z-190615T0030Z/
Clark WI-Jackson WI-
654 PM CDT Fri Jun 14 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN CLARK AND NORTHWESTERN JACKSON COUNTIES...

At 653 PM CDT, a severe thunderstorm was located over Humbird, or 13
miles west of Neillsville, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Clark and northwestern Jackson Counties, including the
following locations... Wildcat Mound, Highway 10 And 12, Merrillan,
Snyder Lake, Highway 10 And Bald Peak Road and Alma Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4459 9069 4436 9085 4453 9107 4460 9108
      4460 9092 4466 9092
TIME...MOT...LOC 2353Z 303DEG 25KT 4455 9087 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
035 
WWUS53 KARX 150009
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
709 PM CDT Fri Jun 14 2019

WIC019-053-150030-
/O.CON.KARX.SV.W.0021.000000T0000Z-190615T0030Z/
Clark WI-Jackson WI-
709 PM CDT Fri Jun 14 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN CLARK AND NORTH CENTRAL JACKSON COUNTIES...

At 709 PM CDT, a severe thunderstorm was located near Hatfield, or 9
miles southwest of Neillsville, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Clark and north central Jackson Counties, including the
following locations... Wildcat Mound, Highway 10 And 12, Merrillan,
Snyder Lake and Highway 10 And Bald Peak Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4452 9098 4460 9097 4460 9092 4464 9092
      4459 9069 4440 9082
TIME...MOT...LOC 0009Z 305DEG 23KT 4449 9076 

HAIL...1.00IN
WIND...60MPH
 
$$

CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:42 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 14, 2:42 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
242 PM CDT Fri Jun 14 2019

.SHORT TERM...(This evening through Saturday)
Issued at 242 PM CDT Fri Jun 14 2019

Main focus is on thunderstorm potential overnight.

Early this afternoon regional radar showed a broad area of
showers/isolated thunder over northern WI into MI within broad mid-
level warm advection. Additional more scattered showers/thunder
persisted to the southwest with low-level moisture transport. At the
surface, a convectively enhanced boundary was set up from NW into C
WI with the synoptic boundary along the Canadian border.

The moisture transport axis and stronger warm advection will
continue to be shunted east through the afternoon and evening with
lessening coverage of ongoing precip. High res models continue to
indicate some redevelopment of storms in northern WI late this
afternoon/evening along the surface boundaries. With surface
dewpoints mainly in the 50s, CAPE values should remain modest,
perhaps up to around 1000 J/kg before waning with loss of heating.
Deep layer wind fields are marginal, but 0-3 km shear of around 30
kts is expected. Locally heavy rainfall is possible under any slow-
moving storms with moisture transport feeding the low-level
boundary, although the background environment isn't particularly
favorable for heavy rainfall. As a result, a few strong or an
isolated severe storm is possible over northern WI, but overall the
threat appears limited in time and space. Without strong forcing,
these storms may struggle to survive as they sink south across the
area. A few additional showers/storms are possible over parts of
northeast IA/southwest WI but with weak CAPE/shear profiles, not
expecting strong/severe storms in this area.

.LONG TERM...(Saturday night through Friday)
Issued at 242 PM CDT Fri Jun 14 2019

Main forecast concerns are on the potential for strong to severe
storms Saturday afternoon and evening.

Frontal boundary will continue to sag south across the area and
looks to stall across portions of southern Minnesota and Iowa and
become a warm front later in the day on Saturday. Where this front
sets up and how much moisture returns to the region will determine
if there will be a severe weather threat Saturday afternoon and
evening. A shortwave is expected to move into the region from the
northwest Saturday afternoon as a surface low edges east. Expect a
cluster of showers and thunderstorms to develop ahead of the wave. 0-
3 km bulk shear, based on the 12Z NAM12 looks to increase into
the 30 to 35 kt range, possibly a little more. The NAM CAPE
appears to be overdone, indicating dew points that are a little
too high. If storms develop would expected to see a few severe
cells with the potential for damaging winds, and maybe some large
hail if updraft rotation occurs. The storms could then form into
a line as we go into the evening hours and may impact parts of
southwest Wisconsin. Latest SPC HREF guidance would keep most of
the CAPE south of the area. From a synoptic pattern standpoint,
the surface low moving at the area and the warm front in western
sections of our forecast area, raises concern for severe weather
potential. Keep a close eye on the forecast tonight into tomorrow.

Plan on low chances for showers and possibly a thunderstorm on
Sunday then high pressure looks to return Sunday night through
Tuesday morning. More zonal flow sets up across the area by midweek
along with periodic chances for showers and thunderstorms. It
looks warmer and more summer-like from midweek and beyond with
highs in the 70s and lows mainly in the 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1215 PM CDT Fri Jun 14 2019

South to southwest winds will gust in the 25-35kt range into the
afternoon before beginning to subside late this afternoon/evening.
Broad moisture transport may lead to an isolated shower/storm this
afternoon or early evening. Included VCSH at KRST, but coverage
will be low. Otherwise higher chances for showers/storms are
expected north or south of KLSE/KRST into Saturday, so have not
included rain or thunder. Winds will become light overnight ahead
of a weak front that will approach Saturday morning. Some guidance
is persistent in developing an IFR/MVFR cloud deck overnight into
Saturday. Maintained MVFR ceilings later on overnight for now,
but confidence in this occurring is low, with the RAP indicating
more of a VFR ceiling outside of any convection. As a result, may
need to trend ceilings more optimistically in subsequent updates.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...JM
LONG TERM...Wetenkamp
AVIATION...JM
Hazardous weather outlook, Jun 14, 3:00 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
300 PM CDT Fri Jun 14 2019

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-151200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
300 PM CDT Fri Jun 14 2019

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Tonight

Isolated thunderstorms are possible mainly north of Interstate 90.
A few storms could be strong with brief heavy rain, small hail,
and gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered thunderstorms are possible Saturday afternoon and
evening. A few storms could become severe over southeast
Minnesota, northeast Iowa, and far southwest Wisconsin. Damaging
winds and some large hail would be the main threats if
thunderstorms develop.

There are periodic thunderstorm chances next week.

.SPOTTER INFORMATION STATEMENT...

Local spotter groups may be needed Saturday afternoon and evening
if thunderstorms develop over portions of southeast Minnesota,
northeast Iowa, and far southwest Wisconsin.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Wetenkamp

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.